Ask a doctor

Applied 70% Glycolic Acid And Have Crust Above Lip Only- Is This Normal?

Applied 70% Glycolic Acid Have Crust Above Lip Only Rest of Face is Normal

Doctor Answers (2)

Isolated Areas of Crusting Can Occur After Different Chemical Peels

+1

A glycolic acid 70% peel, which is an in-office chemical peel, can cause crusting, peeling, flaking and redness of the skin in the post-peel period. Often it may only be seen in areas which are a bit more sensitive such as the upper lip, nose corners, mouth corners and lower eyelids.  It is important to protect and hydrate the skin during the healing period which means avoiding harsh products such as topical RetinA, cleansing gently with a mild soap, hydrating with a bland emollient such as vaseline or aquaphor ointment, avoiding the sun, and avoiding picking at peeling or crusting skin. 


New York Dermatologist
4.5 out of 5 stars 5 reviews

That is a strong peel, please tell me you did this at an office!

+1

70% glycolic acid is very, very strong. I'm sincerely hoping you did this at an office with a physician, and not at home! Assuming that is the case, usually more sensitive areas might get more affected by the peel that other areas, like the upper lip, sides of the mouth, sides of the nose, etc. It's usually recommended by many glycolic peels that you protect these areas with Vasoline before treating so that they are not over affected. Using OTC hydrocortisone and keeping the area moist will help it heal. Don't scrub or pick it, or use exfoliators or washcloths. If you didn't get this treatment done at an office, I'd suggest you might want to see a physician. Chemical burns near the upper lip and mouth can sometimes lead to post inflammatory hyperpigmentation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.